Korean J Anesthesiol.  2019 Oct;72(5):495-499. 10.4097/kja.d.18.00232.

Anaphylactic shock after sugammadex administration, induced by formation of a sugammadex-rocuronium complex: a case report

Affiliations
  • 1Department of Anesthesiology and Pain Medicine, National Medical Center, Seoul, Korea. miyoung.kwon@nmc.or.kr
  • 2Department of Anesthesiology and Pain Medicine, Kyung Hee University Hospital at Gangdong, Kyung Hee University College of Medicine, Seoul, Korea.

Abstract

BACKGROUND
Sugammadex is a reversal agent for non-depolarizing neuromuscular blockers and widely used worldwide on account of its rapid and effective reversal from neuromuscular blockade, despite its advantages, multiple cases of sugammadex-induced anaphylactic shock have been reported. CASE: A 42-year-old man developed anaphylactic shock in the postanesthesia care unit. Initially, sugammadex was suspected as the causative agent, but an intradermal skin test revealed negative results. A further skin test was performed with sugammadex-rocuronium complex that yielded positive results.
CONCLUSIONS
Anesthesiologists and healthcare providers should be aware of the possibility of anaphylaxis from the sugammadex-rocuronium complex, as well as from sugammadex or rocuronium alone.

Keyword

Anaphylactic shock; Cyclodextrin; Epinephrine; Hypersensitivity; Rocuronium; Sugammadex
Full Text Links
  • KJAE
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr